Alert archive / Kentucky / Wind Advisories in 2019

Wind Advisory 9, NWS Paducah, KY

April 10, 20194 states

NWS Paducah, KY issued this wind advisory at Apr 10, 2019, 3:04 PM CDT for 4 states. It took effect at Apr 11, 2019, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 3:04 PM CDT (20:04 UTC)
In effect from
Apr 11, 2019, 10:00 AM CDT
Expired
Apr 11, 2019, 7:00 PM CDT
In force
9 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WWUS73 KPAH 102004
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
304 PM CDT Wed Apr 10 2019

...Windy conditions expected Thursday...

.Strong winds will develop ahead of an approaching cold front on
Thursday.  

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
/O.NEW.KPAH.WI.Y.0009.190411T1500Z-190412T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
304 PM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. 

* TIMING...Peak winds will be from late Thursday morning into
  Thursday afternoon. 

* WINDS...Sustained wind speeds of 25 to 35 mph can be expected, 
  with gusts of 40 to 50 mph.

* IMPACTS...Persons in the advisory area could see power outages
  due to tree limbs or other objects falling on power lines. Any
  loose objects left outdoors will likely be tossed around. Some
  trees may be downed by these strong wind gusts. High profile
  vehicles will encounter difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
2 follow-up statements
384 
WWUS73 KPAH 110842
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
342 AM CDT Thu Apr 11 2019

...Windy conditions expected today...

.Strong winds will develop ahead of an approaching cold front today.

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-120000-
/O.CON.KPAH.WI.Y.0009.190411T1500Z-190412T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
342 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...Strong wind gusts are expected from late this morning 
  into the afternoon hours. 

* WINDS...Sustained wind speeds of 25 to 35 mph can be expected, 
  with gusts of 40 to 50 mph. 

* IMPACTS...Persons in the advisory area could see power outages
  due to tree limbs or other objects falling on power lines. Any
  loose objects left outdoors will likely be tossed around. Some
  trees or tree limbs may be downed by these strong wind gusts.
  High profile vehicles will encounter difficult driving
  conditions. Dangerous conditions expected on area lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
484 
WWUS73 KPAH 112356
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
656 PM CDT Thu Apr 11 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-120100-
/O.EXP.KPAH.WI.Y.0009.000000T0000Z-190412T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
656 PM CDT Thu Apr 11 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The southerly wind gusts have diminished sufficiently enough to 
allow the Wind Advisory to expire.

$$

DRS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Apr 10, 2:53 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 10, 2:53 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
253 PM CDT Wed Apr 10 2019

.SHORT TERM...(Tonight through Friday night)
Issued at 253 PM CDT Wed Apr 10 2019

Dry conditions will continue into tonight, with increasing clouds
late tonight ahead of our next weather system.

The initial concern ahead of the approaching low pressure/cold
front will be the tightening pressure gradient. South to southeast
winds will gradually increase overnight, then by mid morning
Thursday we should start seeing sustained south winds at 15 to 25
kts with gusts of 30 to 35 kts, quickly increasing to 20 to 30
kts with gusts of 40 to 45 kts by 18z. A wind advisory will be in
effect Thursday from 15z to 00z to account for these conditions.
Winds should decrease late in the afternoon to below advisory
criteria, but it will remain breezy into at least the evening
hours until the passage of the cold front.

As for the cold front, ECMWF, GFS and Canadian all have the front
on our western doorstep at 00z Friday, and show precipitation a
couple of hours ahead of and several hours behind the front. This
brings chances of showers and storms into our far west counties
of southeast Missouri by late Thursday afternoon. Models all move
the front east of the PAH forecast area by 18z Friday. Numerous to
widespread showers and thunderstorms will move across the our
entire region Thursday night, and went with likely to categorical
pops. Showers and isolated thunderstorms will be confined to
mainly areas east of the Mississippi River by late Thursday night,
with showers chances just lingering in our eastern third of
counties Friday morning. Dry conditions will return Friday
afternoon, as will plenty of sunshine.

Southerly winds tonight and Thursday will keep temperatures well
above normal, with lows tonight in the upper 50s to lower 60s, and
highs on Thursday around 80 degrees. Temperatures will be cooler
but still above normal Thursday night with lows in the upper 40s
to middle 50s. Cooler air will filter in behind the front Friday,
which will bring temperatures down to near seasonal readings.

.LONG TERM...(Saturday through Wednesday)
Issued at 253 PM CDT Wed Apr 10 2019

The medium range models were in reasonable agreement in the extended
forecast period, thus PoPs will be rather high for this time frame
for a couple of systems moving through the active flow aloft.

Though some showers may develop west of the MS river as early as Sat
afternoon, the main rain event will be Sat night across our region
as a mid level shortwave ejects out of the southern Plains, inducing
a surface low which will move north-northeastward somewhere across
the PAH forecast area then. Low level moisture return does appear to
be robust in the warm advection regime ahead of the surface cold
front. The model consensus suggested 1 1/2 to 2 inches of rain may
fall Sat afternoon through Sun evening. Isolated to scattered tstm
activity is expected to occur near and just east of the low center
where lifting of moisture will be enhanced. At this time, lapse
rates appear weak in the models, offsetting 80+ kts of bulk shear.
So, for now, the primary hazard to watch with this system will be
heavy rain potential.

Early Sun, we may be in a dry slot just behind the surface low,
possibly resulting in a pcpn lull. As colder air moves in aloft Sun
afternoon, there may be a resurgence of (isolated) tstm activity for
a few hours east of the MS River. Rainfall should cease overnight,
making way for ridging at the surface and aloft Mon through Tue,
providing mostly clear and warmer conditions. Yet another low
pressure system will approach our region midweek, resulting in a
resurgence of moisture/clouds Tue night and a ramp-up of PoPs for
showers and tstms.

&&

.AVIATION...
Issued at 253 PM CDT Wed Apr 10 2019

VFR conditions are expected through the TAF period, with high
clouds increasing late tonight and no vsby restrictions. Main
concern will be low level wind shear tonight, then very gusty
surface winds after 13z. Winds around 2k will increase from the
south to 40 to 50 kts between 03z-13z. Surface winds from the
south to southeast will be 10 to 20 kts with gusts around 25 kts
will decrease to around 10 kts after 00z. Winds will then increase
from the south around 12z from 20 kts with gusts around 30 kts,
increasing to 40 to 45 kts by midday.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 10 AM to 7 PM CDT Thursday for ILZ075>078-
     080>094.

MO...Wind Advisory from 10 AM to 7 PM CDT Thursday for MOZ076-086-087-
     100-107>112-114.

IN...Wind Advisory from 10 AM to 7 PM CDT Thursday for INZ081-082-
     085>088.

KY...Wind Advisory from 10 AM to 7 PM CDT Thursday for KYZ001>022.

&&

SHORT TERM...RST
LONG TERM...DB
AVIATION...RST
Hazardous weather outlook, Apr 10, 3:40 AM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
340 AM CDT Wed Apr 10 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-110845-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
340 AM CDT Wed Apr 10 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Although river levels have started to fall, minor to moderate
river flooding continues on a few rivers. Please refer to flood
statements for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong and gusty winds are expected Thursday into Thursday
evening. Sustained winds of 15 to 30 mph with gusts from 40 to 45
mph will develop by midday. There is a chance of thunderstorms
from late Thursday afternoon into Thursday night. A few of these
storms may become capable of producing damaging winds.

Another storm system will arrive this weekend, possibly bringing
heavy rain to our region on Saturday afternoon and night. There
is also a chance of thunderstorms with dangerous lightning
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested on Thursday afternoon or
evening.

York

Nearby

Wind Advisories in Kentucky, 2019Wind Advisories in Illinois, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.